skip to content

Faculty of Economics

Journal Cover

Harris, C., Howison, S. and Sircar, R.

Games with exhaustible resources

SIAM Journal on Applied Mathematics

Vol. 70(7) pp. 2556-2581 (2010)

Abstract: We study N-player continuous-time Cournot games in an oligopoly where firms choose production quantities. These are nonzero-sum differential games, whose value functions may be characterized by systems of nonlinear Hamilton–Jacobi PDEs. When resources such as oil are in finite supply, exhaustibility enters as a boundary condition for the PDEs. We analyze the problem when there is an alternative, but expensive, technology (for example, solar power for energy production) and give an asymptotic approximation in the limit of small exhaustibility. We illustrate the two-player problem by numerical solutions and discuss the impact of limited oil reserves on production and oil prices in the duopoly case. Read More: http://epubs.siam.org/doi/abs/10.1137/09076862X

Author links: Christopher Harris  

Publisher's Link: https://doi.org/10.1137/09076862X



Papers and Publications



Recent Publications


Onatski, A. and Wang, C. Alternative Asymptotics for Cointegration Tests in Large VARs Econometrica [2018]

Carvalho, V. M. and Grassi, B. Large Firm Dynamics and the Business Cycle American Economic Review [2019]

Gagnon, J. and Goyal, S. Networks, markets and inequality American Economic Review [2017]

Goyal, S. Society and Economy: Frameworks and Principles: A Book Review Journal of Economic Literature [2019]